Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 85, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 15, 2016, 1:38 PM EDT. It took effect at Oct 15, 2016, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 1:38 PM EDT (17:38 UTC)
- In effect from
- Oct 15, 2016, 8:00 PM EDT
- Expired
- Oct 16, 2016, 7:42 PM EDT
- In force
- 24 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
461 WHUS71 KBUF 151738 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 138 PM EDT SAT OCT 15 2016 LOZ045-160145- /O.NEW.KBUF.SC.Y.0085.161016T0000Z-161016T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 138 PM EDT SAT OCT 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SUNDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
5 follow-up statements
229 WHUS71 KBUF 160116 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 916 PM EDT SAT OCT 15 2016 LOZ045-160930- /O.CON.KBUF.SC.Y.0085.000000T0000Z-161016T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 916 PM EDT SAT OCT 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
129 WHUS71 KBUF 161104 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 704 AM EDT SUN OCT 16 2016 LOZ045-161915- /O.CON.KBUF.SC.Y.0085.000000T0000Z-161016T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 704 AM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
039 WHUS71 KBUF 161659 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1259 PM EDT SUN OCT 16 2016 LEZ040-041-162100- /O.EXA.KBUF.SC.Y.0085.000000T0000Z-161016T2100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1259 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-162100- /O.EXA.KBUF.SC.Y.0085.000000T0000Z-161016T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1259 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-162100- /O.CON.KBUF.SC.Y.0085.000000T0000Z-161016T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1259 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
999 WHUS71 KBUF 162033 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 433 PM EDT SUN OCT 16 2016 LOZ045-162145- /O.CAN.KBUF.SC.Y.0085.000000T0000Z-161016T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 433 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING. $$ LEZ040-041-170000- /O.EXT.KBUF.SC.Y.0085.000000T0000Z-161017T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 433 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-170000- /O.EXT.KBUF.SC.Y.0085.000000T0000Z-161017T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 433 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
032 WHUS71 KBUF 162342 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 742 PM EDT SUN OCT 16 2016 LEZ020-040-041-170045- /O.CAN.KBUF.SC.Y.0085.000000T0000Z-161017T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 742 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 10:43 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Oct 15, 10:43 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1043 AM EDT Sat Oct 15 2016 .SYNOPSIS... High pressure will dominate our weather through tonight with dry weather and clear skies. A cold front will approach the area and bring a few rain showers later Sunday and Sunday night. This front will move quickly back north as a warm front Monday with a few more showers. Temperatures will run well above normal, with the warmth peaking on Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Surface high pressure will continue to slide east today, eventually moving off the New England coast by late in the day. Visible satellite imagery showing an area of thin cirrus crossing the eastern Lake Ontario region, but should remain thin enough to allow plenty of sunshine to filter through. Otherwise sunshine will dominate today, with a modest increase in clouds across Western NY late in the day as some mid level moisture in Ohio spreads northeast and into our region. After a chilly start to the day, temperatures will rebound into the mid to upper 60s in many areas, with highs around 70 on the lake plains of Western NY with an added boost from SSW downslope flow. Tonight, warm air advection strengthens as southwesterly low level jet increasing to near 40 knots. Will likely see an increase in mid level cloud cover for most areas. Moisture increasing ahead of an approaching mid level wave and cold front will likely remain north of the region, but leading edge of associated developing area of precipitation may sneak into portions of the North Country and Saint Lawrence valley toward Sunday morning. Stronger gradient and warm air advection will keep overnight temperatures much milder than previous nights with most lows in the 50s to lower 60s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Low pressure will track across Northern Quebec on Sunday which will push a weak cold front into the region late in the day. Expect Sunday morning to be dry for most areas, the exception will be east of Lake Ontario where scattered showers may arrive shortly after daybreak. With a breezy southwesterly wind and warm air advecting across the region, high temperatures should be in the lower to mid 70s in most areas, except the Eastern Lake Ontario region where showers from the front will arrive first. Showers will drop across the region from north to south Sunday afternoon and evening. Expect rainfall amounts to range between a tenth and a quarter inch in most areas, with a bit more across the Eastern Lake Ontario region. The frontal boundary will stall across our region late Sunday night, and then move back to the north as a warm front Monday. The stalled front should hold overnight low temperatures to the mid to upper 50s on Sunday night, Also, expect a continued chance of showers through the night, even more likely across Western New York where there will be better low level convergence along the stalled front. Highs should be in the lower to mid 70s on the warm side of the front which is a bit warmer than consensus guidance. Any change in the timing of the warm front will impact highs for Monday. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Balmy is one way to describe what model guidance is currently advertising for Monday night as the area will be entrenched firmly within the warm sector of a low pressure system tracking from northern Michigan into western Quebec. With 850mb temps surging to around +16C on southerly return flow that will also advect GOMEX moisture across the Eastern U.S., lows are only expected to bottom out in the mid 60s across much of Western New York, with upper 50s in the Southern Tier and North Country. To put this in perspective, the low of 64 forecast for Buffalo Monday night is near the average for mid-July... Summertime warmth will persist into Tuesday courtesy of the aforementioned southerly flow that will be veering to the southwest as the low pressure system tracks off into northern Quebec. This southwesterly flow will push temperatures into the upper 70s across western New York, with lower 70s in the North Country. The warmest portion of the forecast area is expected to be the Genesee valley, where temperatures may well break the 80 degree mark. Temperatures here will run within 2-4 degrees of record highs. During the day on Tuesday, a frontal boundary trailing the aforementioned low will be situated just to our north across Ontario. Another shortwave rippling across the Upper Great Lakes will aid in shoving this boundary across the forecast area Tuesday afternoon into Tuesday night, bringing at least a chance of showers. West-northwesterly winds and temperatures falling to around +8 behind the front on Wednesday may generate a modest lake response east of the lakes, but with moisture being limited, would not expect more than a low chance of showers at most. Temperatures will remain above average Tuesday night into Wednesday, despite the frontal passage, as the northern tier of the country will be awash in mild Pacific air. Thus expect temperatures to fall from nearly 20 degrees above normal to 5-10 degrees above normal. Things get trickier as we move into Wednesday night and Thursday as operational model solutions diverge considerably. The GFS attempts to cut of a low over the Desert Southwest while the ECMWF advances a deep trough across the country during the latter half of the week. This solution matches up better with both the GEFS and ECMWF ensembles and the current forecast leans closer to the ECMWF solution. This solution forms a surface low along the Appalachians with a frontal boundary on the back side of the low that runs along the Ohio valley that lifts into New York Thursday. Given the uncertainty this far out, 30 pops are the safest bet for the time being. However, given the strong dynamics involved and the strength of the baroclinic zone across the area, we could end up seeing a soaking rain Thursday into Thursday night. Regarding temperatures, given the uncertainty and the assumption that the country will continue to be wash in Pacific air, the current forecast for Wednesday night through Thursday night will run close to climatology with highs around 60 and lows in the mid to upper 40s. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... VFR conditions with just cirrus level clouds through most of today, with a modest increase in mid level clouds across Western NY late in the day. Light and variable winds this morning will become SSW and gust to near 20 knots this afternoon. Winds will remain elevated tonight with southwesterly winds gusting to near 25 knots. Warm air advection will bring an increase in mid level clouds, with a low chance for showers near KART after 09z Sunday. Outlook... Sunday...Chance of showers and MVFR conditions by afternoon. Monday...VFR. Tuesday...VFR...possibly MVFR with a chance of showers. Wednesday...VFR. && .MARINE... High pressure will move slowly from New York to the New England coast today. This will result in light wind and wave conditions for most with southerly offshore breezes. Winds are a little stronger at the northeast end of Lake Ontario this morning with winds 15-20 knots and waves around 3 feet from Stony Point to the Saint Lawrence. These winds and waves will diminish somewhat this afternoon. Southerly winds will gradually increase this afternoon into Sunday in response to a low pressure system moving through the Upper Midwest and into Ontario. The increase in the surface pressure gradient will bring a notable uptick in wind speeds. Small craft conditions will be possible by Sunday as wave heights near 4 feet on the eastern end of Lake Erie, and north of Mexico Bay to the Saint Lawrence River on the eastern end of Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HITCHCOCK/TMA NEAR TERM...HITCHCOCK/TMA SHORT TERM...WCH LONG TERM...WOOD AVIATION...HITCHCOCK/TMA MARINE...HITCHCOCK/TMA
Hazardous weather outlook, Oct 15, 5:38 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 538 AM EDT SAT OCT 15 2016 NYZ006>008-019>021-160945- OSWEGO-JEFFERSON-LEWIS-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 538 AM EDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-085-160945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 538 AM EDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 538 AM EDT SAT OCT 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.